Bad hormone past, trying to figure out what is going on!

by Lea
(Oklahoma City, OK)

Quick back ground: 44, just started having hot flashes for almost a month, one every hour including nights, severe water retention in my abdomen,(gained 5lbs, no change in diet) a period that is 3 weeks late and noticing aging in my face and my rosacea is flaring up again after 12 years of partial remission. I've always looked very young for my age and feel like I've aged 10 years in the last year. I've always had a 26 day cycle no matter what, never late. Have one daughter,14 now, had horrible morning sickness the first 6 months of the whole pregnancy. Couldn't even work. Been through a very stressful last 3 years. I've also had 3 other very stressful episodes in my 20's and 30's. So needless to say, I've had a lot of stress in my life.

Trying to look back and see what has happened to cause all these hormonal symtoms: In my mid-late 20's I quit taking birth control. It's been so long ago, so I don't remember the exact dates, but not too long after that started having severe, and I mean severe panic attacks and chemical sensitivity to boot. I also developed rosacea in my early 30's. (also had horrible cystic acne in my early 20's, took Accutane before I knew how bad it was, was also taking it when had 1st panic attack because acne returned) The anxiety was so bad that I would have to pull over while driving and wait for them to pass. I would have several a day and my doc put me on Xanax. I didn't take it very often and it was the lowest dose, but it was the only thing that worked, but even the lowest dose would knock me out! I couldn't take it at work. He also put me on an anti-depressant (Paxil) but it made me worse! I quit that too. This went on for 7 years! Found out about the raw food diet and within 3 weeks, they went away and my rosacea cleared up for the most part. Yay! The only time I would get panic attacks after that was if I stayed up too late or had too much stimulant use, which was rare.

So that was me up until the last year and a half. I haven't been on my raw diet for a few years now, sill eat healthy, but not near like I used to. Started having very bad, weird physical symptoms that made me think I may have MS. Now that I look back, I've always had them, but they were mild and not that noticeable. Both arms going numb from elbow down(last two months of preg, went away after daughter was two months old), have to take breaks while blow drying hair because arms so tired, no stamina in my legs, can't jog or run. Not out of breath, legs just cramp up and have no strength, burning in left leg and arm, like hot spots, dropping things and numb spots on face and scalp, vision issues and feeling like I am just a wisp of my self mentally, dizzy and foggy all the time, can't handle loud noises, never have any energy and my job uses it all up. Any way, I got my vitamin D tested and it was at a 10! This was a year ago this month. Got much better after supplementing with 5000IU a day, brought my levels up to 68, but the symptoms mentioned above started 6 months AFTER I was on Vit D. The way I felt before the D was just weak muscularly and severe mental fog.

So, fast forward to now, I just went the doc last week because of the hot flashes and no period. Took a pregnancy test to make sure I wasn't pregnant, not pregnant. My doc put me on Bio estriol-test cream to use vaginally for my dryness and bladder issue (can't go, feel like I need to but can't, been going on for two years), very small dose. Made me nauseous on the 3rd day. Was feeling off the second day. He also gave me Prometruim to use vaginally as well. I had some progesterone spray I had bought before I went to see him after I had done some research about hot flashes. I decided not to take any until I saw him first. Well, on the first day at night after I had used the E/T cream that morning, I used 20mg of the progesterone cream, and felt much more clear headed. I wanted to see how I reacted to the E/T cream before I took the Prometrium, because I read about it causing anxiety in some women. Well, I called my pharmacist to let him know that the E/T cream was making me nauseous on the 3rd day, and he told me to back off and to start using the Prometrium and only take the E/T cream every other day or 3rd day. Doc wanted me to take it for 2 wks daily, then 2x a week from then on. I had used the progesterone cream the first 3 days at night with the E/T cream, keep in mind. Well, I didn't use the E/T cream yeserday and took the Prometruium before I went to bed. I woke up two hours later with a horrible anxiety attack and a racing heart with the worst hot flash yet. I was covered in sweat, which up until now I only perspire a little when I have a hot flash. I almost drove my self to the hospital. I sat in my car until I was sure I didn't need to go! This was 1 AM. Lol. Now I am afraid to take anything and I don't know what to do now. It seems from my symptoms, I have estrogen dominance, but with my extreme reaction to everything and anything, I don't know how to proceed. Why would the Prometruim cause anxiety? Most women said it relaxed them and gave them good sleep. Should I push forward with the Prometruim or go back to the cream? The Prometruim of course is 100mg, a much higher dose than my Prog cream, which is 20mg. The panic attacks and anxiety I can't deal with!

Thanks for any insight! Love the forum and information here! xoxo

Comments for Bad hormone past, trying to figure out what is going on!

Click here to add your own comments

Mar 04, 2014
by: Lea

Here is what I have done recently: After the panic attack, the next night I went ahead and used the prometrium vaginally again. I used it two hours before I went to bed so I could see how it affected me while I was concious. It made me feel really drowsy, but kinda antsy at the same time. Had not taken the EST/TEST cream in two days. I called my doc and he said to up the prometrium to 200mg and lay off the est cream for a few days. When I upped the prometruim to 200mg same thing, relaxed but antsy, kinda grumpy and irritable too. I broke it up into two servings, am and pm. I did that for 4 days. Yesterday, I bumped it up to 250 trying to work up to 300. I rubbed 100 in the am on my nether regions,lol, and mid day I put half a capsule on my tummy. Felt great all day. Put the rest on my ankles later that night plus another half to equal 100. Knocked me out! That made 250 for the day. Woke up an hour later with another horrible panic attack! Heart racing and severe trembling! It took an hour to feel better and all my muscles were tight in my shoulders for the rest of the eve. I take mag gly 400mg, 500/10000 vit D a day, and vit E. Did the progesterone just stimulate the estrogen again? I don't know if I should just leave my dose at 200 or try to go up, but these severe attacks are scaring me! It took a week for my hot flashes to go away at 100mg. So, do you think I should just keep it there? My goals are to get rid of the severe water retention that I put on in the last few months. I have put on 8-5 lbs and I have never had a problem with my weight. I am 5'2 and normally weigh 115 and have for years. I am holding at 122-125. I can't afford to go buy new clothes! 5 of these pounds of water have jumped on me in less than a month with no dietary changes! Thanks for reading!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...